Alert archive / New Mexico / Special Weather Statements in 2024
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 10, 2024, 6:12 PM MDT for Roosevelt County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2024, 6:12 PM MDT (00:12 UTC)
- Expired
- Jul 10, 2024, 6:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.88 in
- Wind
- 55
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 98 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893
WWUS85 KABQ 110012
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
612 PM MDT Wed Jul 10 2024
NMZ236-238-110045-
Chaves County Plains-Roosevelt County-
612 PM MDT Wed Jul 10 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES THROUGH 645 PM MDT...
At 611 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Elkins, or 42 miles northeast of
Roswell, moving west at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkins and Kenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3396 10382 3373 10349 3345 10392 3376 10418
TIME...MOT...LOC 0011Z 069DEG 5KT 3370 10390
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:06 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 10, 6:06 PM MDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 606 PM MDT Wed Jul 10 2024 ...New AVIATION... .SYNOPSIS... Issued at 132 PM MDT Wed Jul 10 2024 Chances for afternoon showers and thunderstorms will continue for most of the state on Thursday and Friday. Flash flooding will remain a concern, particularly for regions that receive multiple thunderstorms and over burn scars. The highest chances for precipitation will shift to western New Mexico during the weekend. However, starting on Monday, a plume of moisture will move into New Mexico, increasing precipitation chances for the rest of the state. The highest chances for storms look to be during the middle of the week, starting on Wednesday. Temperatures will remain seasonably warm throughout the next seven days. && .SHORT TERM... (This evening through Friday) Issued at 132 PM MDT Wed Jul 10 2024 A 598dm H5 high center near Las Vegas, NV today will shift east into the Four Corners region thru Friday. Abundant moisture is in place today over southeast NM (PWATs near 1") while drier air (PWATs near 0.5") is trapped beneath the upper high over northwest NM. Steering flow from north to south today will allow cells to train along the central high terrain and nearby highlands and plains of eastern NM. Flash flooding is highly possible thru this evening in areas with recent heavy rain, urban areas, burn scars, and locations with training storms. Storms will then decrease in coverage thru midnight followed by mid level debris clouds until sunrise. Convective initiation is likely to begin again around noon Thursday with the focus for locally heavy rainfall between the central mt chain and the Cont Divide. A Flash Flood Watch may be needed for the Ruidoso area again as CAMs show more storms developing over the area then shifting south/southwest. Coverage does appear more discrete in nature compared to the multiple rounds possible today. Steering flow will be more favorable for the ABQ metro area on Thursday. Overall, coverage is more limited Thursday compared to today, PWATs decrease slightly over the eastern half of NM, and subsidence/warming aloft will be a factor near the upper high. The primary focus Friday will shift to the northern and western high terrain with steering flow more toward the southwest and even west. PWATs continue to trend a little lower as well which should limit the coverage of the heavier rainfall rates outside of slow- moving storms. && .LONG TERM... (Friday Night through Tuesday) Issued at 132 PM MDT Wed Jul 10 2024 Over the weekend, high pressure that will be located over Nevada/Utah on Friday will start to move east, eventually moving over Colorado by the end of the weekend. During the weekend, rain chances will be mostly focused on western portions of the state during the afternoon hours, though a low chance of showers over the Central Mountain Chain exists. A trough from the west will cause the high to shift further into the Central Plains by early next week. A plume of moisture (with PWAT values well in excess of one inch) will start to move into New Mexico from the southeast, causing an increase in rain chances over the Central Mountain Chain. As a result, burn scar flash flooding will be a concern during the afternoon hours during the weekdays next week. Temperatures will remain seasonable throughout the forecast period, with a slight cooldown near the end of the period on Wednesday. && .AVIATION... (00Z TAFS) Issued at 603 PM MDT Wed Jul 10 2024 Storm activity in and around KSAF, KLVS, KTCC, and KROW should decrease aft sunset as instability decreases. VFR conditions prevail overnight at all TAF sites, with light winds forecast. Another round of tstms is possible during the aftn tomorrow, so shwrs have been introduced for terminals in nern and centrl NM initiating btwn 11/18Z and 11/20Z and lasting through the end of the TAF period. Stronger gusts are also possible during the aftn tomorrow, particularly at KLVS, KTCC, and KROW in the ern plains. && .FIRE WEATHER... Issued at 132 PM MDT Wed Jul 10 2024 Critical fire weather is not expected for at least the next 7 days. A potent upper level high centered near the Four Corners today will drift east through the weekend. Storms with locally heavy rainfall will move southward today then toward the southwest Thursday and even westward by Friday. The heavy rain focus will also shift from the central mt chain into western NM during this period. Another surge of monsoon moisture is possible next week as the upper level high moves even farther east. This will allow storms to move from south to north with more locally heavy rainfall and burn scar flash flooding possible. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 95 62 96 63 / 5 5 5 0 Dulce........................... 88 47 90 48 / 20 30 30 10 Cuba............................ 88 54 88 55 / 30 20 40 20 Gallup.......................... 93 53 93 53 / 5 5 20 10 El Morro........................ 87 56 86 56 / 10 10 40 30 Grants.......................... 90 55 89 56 / 10 10 40 20 Quemado......................... 90 57 89 56 / 10 20 60 50 Magdalena....................... 86 61 87 62 / 40 30 60 30 Datil........................... 86 57 85 57 / 20 20 70 30 Reserve......................... 94 54 92 53 / 20 20 70 50 Glenwood........................ 97 66 95 66 / 30 30 80 50 Chama........................... 79 47 82 48 / 50 40 50 20 Los Alamos...................... 82 59 83 61 / 50 20 60 20 Pecos........................... 83 55 82 56 / 70 30 70 20 Cerro/Questa.................... 80 43 82 45 / 50 50 60 20 Red River....................... 70 44 72 46 / 70 40 60 10 Angel Fire...................... 74 40 76 41 / 70 30 60 10 Taos............................ 85 49 86 50 / 40 30 50 10 Mora............................ 78 49 79 50 / 60 20 70 10 Espanola........................ 90 57 90 59 / 30 20 40 20 Santa Fe........................ 84 59 84 60 / 50 30 60 30 Santa Fe Airport................ 88 57 89 59 / 40 20 50 20 Albuquerque Foothills........... 90 64 91 65 / 30 30 50 30 Albuquerque Heights............. 92 63 93 65 / 20 20 30 20 Albuquerque Valley.............. 94 63 94 64 / 20 10 20 20 Albuquerque West Mesa........... 93 64 93 65 / 20 20 20 20 Belen........................... 94 61 95 62 / 20 20 30 20 Bernalillo...................... 93 63 94 64 / 20 20 30 20 Bosque Farms.................... 94 60 94 61 / 20 10 20 20 Corrales........................ 94 63 94 63 / 20 20 30 20 Los Lunas....................... 94 61 95 62 / 20 10 20 20 Placitas........................ 89 62 91 63 / 30 20 40 20 Rio Rancho...................... 92 64 93 65 / 20 20 30 20 Socorro......................... 97 65 96 65 / 30 20 40 30 Sandia Park/Cedar Crest......... 85 58 86 60 / 60 20 50 20 Tijeras......................... 89 59 91 61 / 50 20 50 20 Edgewood........................ 89 55 89 56 / 60 20 50 20 Moriarty/Estancia............... 87 52 88 53 / 60 20 50 20 Clines Corners.................. 82 53 81 55 / 50 20 50 20 Mountainair..................... 87 55 87 57 / 60 20 50 20 Gran Quivira.................... 87 55 86 56 / 70 30 70 30 Carrizozo....................... 89 61 88 63 / 50 40 60 20 Ruidoso......................... 79 55 79 56 / 70 40 80 20 Capulin......................... 80 54 82 57 / 30 10 20 0 Raton........................... 84 54 87 55 / 30 20 20 0 Springer........................ 85 54 87 55 / 30 20 30 5 Las Vegas....................... 79 52 79 54 / 50 20 60 10 Clayton......................... 87 61 90 63 / 20 5 10 0 Roy............................. 82 57 85 60 / 30 20 20 5 Conchas......................... 90 62 92 64 / 20 30 10 10 Santa Rosa...................... 87 59 88 62 / 30 30 20 20 Tucumcari....................... 90 61 92 64 / 20 20 5 5 Clovis.......................... 90 64 92 66 / 30 30 10 10 Portales........................ 90 64 93 66 / 30 20 10 5 Fort Sumner..................... 91 63 93 65 / 30 30 20 10 Roswell......................... 95 67 97 69 / 30 20 20 5 Picacho......................... 88 61 89 62 / 40 30 50 10 Elk............................. 84 57 86 58 / 70 30 70 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for NMZ214-215-221>224- 226-229-239-240. && SHORT TERM...42 LONG TERM....99 AVIATION...99
In the hours before
Special weather statement, Jul 10, 2:25 PM MDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
225 PM MDT Wed Jul 10 2024
NMZ240-102100-
Southwest Chaves County-
225 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHAVES COUNTY
THROUGH 300 PM MDT...
At 225 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Dunken, or 20 miles west of Hope, moving northeast
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Chaves
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3278 10510 3294 10520 3310 10498 3284 10484
TIME...MOT...LOC 2025Z 243DEG 7KT 3289 10508
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Local storm report, Jul 10, 2:29 PM MDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
229 PM MDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Flash Flood Hollywood 33.32N 105.63W
07/10/2024 Lincoln NM NWS Employee
Video from the NM National Guard of a road
collapse near the Sudderth Dr and Highway 70
intersection.
&&
CGLocal storm report, Jul 10, 2:40 PM MDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
240 PM MDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM Flash Flood Hollywood 33.32N 105.63W
07/10/2024 Lincoln NM Public
Facebook video showing fast and heavy flow
along Sudderth Drive near the Valero gas
station.
&&
CGSpecial weather statement, Jul 10, 4:33 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
433 PM MDT Wed Jul 10 2024
NMZ224-225-102300-
Upper Tularosa Valley-South Central Highlands-
433 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY
THROUGH 500 PM MDT...
At 433 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Three Rivers, moving south at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oscuro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3359 10637 3365 10614 3345 10601 3344 10601
3343 10602 3342 10602 3339 10599 3339 10634
TIME...MOT...LOC 2233Z 340DEG 4KT 3355 10622
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Local storm report, Jul 10, 5:10 PM MDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
510 PM MDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM Flash Flood Ruidoso 33.33N 105.68W
07/10/2024 Lincoln NM NWS Employee
A house was reported to have been pushed 10
feet due to flash flooding. A busted water
line and gas leak were also reported.
&&
CGSpecial weather statement, Jul 10, 6:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
612 PM MDT Wed Jul 10 2024
NMZ236-238-110045-
Chaves County Plains-Roosevelt County-
612 PM MDT Wed Jul 10 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES THROUGH 645 PM MDT...
At 611 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Elkins, or 42 miles northeast of
Roswell, moving west at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elkins and Kenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3396 10382 3373 10349 3345 10392 3376 10418
TIME...MOT...LOC 0011Z 069DEG 5KT 3370 10390
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:39 PM MDT | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Jul 11, 2:44 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jul 11, 3:49 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| Jul 11, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 35 min |
| Jul 11, 5:06 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
Nearby
Special Weather Statements in New Mexico, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.